CSN Login
Members Online: 14

stage 3b cervical cancer

cindygodfrey2
Posts: 42
Joined: Mar 2012

My daughter started her 2nd week of radiation today. She gets cisplatin once a week on Wednesdays. This past Friday i took her to th er because she felt like she wasnt getting enough O2. They did a ct and abgs and said it was probably the chemo that hit her hard. She sleeps most of the day if not throwing up and awake at night afraid to fall asleep and not breathe. She is on dilaudid and hydrocodone for pain. How can I help her?  I am an RN but I am lost . The radiation covers her abdomen too because of abdominal aortic lymph node involvement and I know that is causing most of N & V.

ccfighter
Posts: 374
Joined: Jan 2012

I'm sorry that your daughter is feeling so lousy.  What anti-nausea meds is she on?  emmend should be prescribed for her to take on her chemo days and for two or three days after.  Along with this are options such as aloxi, zofran, compazine and Ativan as well as phenergan.  The nausea with cisplatin was pretty constant for me but also rather low level.  I was always a bit nauseas but never got sick.  Food and drinks tasted terrible to me but I really pushed the liquids because hydration is so very important during treatment.  If her vomiting is frequent you may ask the doctors about daily IV hydration to help her.  

I did not experience the feeling of not being able to breath as it relates to treatment specifically, but I do experience this sensation frequently as a symptom of my anxiety disorder.  It could also be a side effect of the pain meds as they generally depress your systems.  Make sure though, that it is not an allergic reaction to the cisplatin, as I had difficulty breathing, coughing and wheezing when i had an allergic reaction to oxaliplatin.

good luck to your daughter.  Remind her next week that she is already half way done with treatment.  Celebrate these little milestones and it helps boost the spirit and reach the finish line.  Hugs.

cindygodfrey2
Posts: 42
Joined: Mar 2012

halfway through IS a milestone.... thank you so very much for the reminder.  WOW, this has been so fast!  She was just diagnosed 3/4/14.  unfortunately her veins are horrible and deep.  They did not put a port in but it takes 3 or 4 sticks to get a line in.  Then she has to be so very careful the whole day so as not to lose it.  I don't think we could do daily IV hydration unless they put a port in.  We shall ask about it! 

ccfighter
Posts: 374
Joined: Jan 2012

I got a port put in and am glad that I did.  I did not have to worry about getting an IV in every week and my veins are still in pretty good shape.  I had it put in the same morning that I started chemo.  It is done under twilight sedation.  The neck is sore for a week where they have to manipulate the catheter into a vein, but after that I barely noticed it.  Now I have to maintain it by getting it flushed every 4-6 weeks, but that is easy.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network